Dosage form

From PsychonautWiki
Jump to navigation Jump to search

Oral cavity

Skull and crossbones darktextred2.png

Warning for paper blotters

The quantity of psychoactive substances in paper blotters prepared by someone else may vary wildly. There is not guarantee that even sheets are standardized. One way to get around this is to dissolve the blotters in alcohol and use volumetric liquid dosing with a microliter syringe to prepare new blotters. Make sure to use a clean syringe without any contamination.


  • Buccal: Paper blotters
  • Sublabial (under the lip): Paper blotters
  • Sublingual: Paper blotters

Caution

Uneven distributed substances in drug reservoirs

  • Medical transdermal patches. It is not safe to calculate divided doses by cutting and weighing medical patches, because there's no guarantee that the substance is evenly distributed in the drug reservoir.[1]
    • Fentanyl transdermal patches are designed to slowly release the substance over 3 days. It is well known that cut fentanyl transdermal consumed orally have cause overdoses and deaths.
  • Single papper blotters injected from solvents in syringes may also cause uneven distribution in the drug reservoir.

Inhalation

Nitrous oxide

Nitrous oxide cartridges are sold as whip cream charger cartridges and they are used with a balloon connected to a whipping siphon (also called a cream whipper) or a nitrous cracker. The balloon is then filled with the nitrous oxided and then inhaled-exhaled from the balloon repeatedly to make it easier for the lungs to absorb as much oxygen and nitrous oxide as possible. One should never breath nitrous oxide directly from a whipping siphon as it may cause damage to the lungs. Death can result if it is inhaled in such a way that not enough oxygen is breathed in, such as inhalation from a gas mask that may cause unconsciousness.

For more information see: Recreational use of nitrous oxide (Wikipedia)

Vaping ingredients

Skull and crossbones darktextred2.png

Warning for the Vaping-Associated Pulmonary Injury (VAPI) outbreak

An outbreak of severe vaping-associated pulmonary injury (VAPI) starting in 2019[2] is ongoing among users of vaping products,[3] almost exclusively in the United States.[4] VALI can be severe and life-threatening.[5] Symptoms can initially mimic common pulmonary diagnoses like pneumonia, but individuals typically do not respond to antibiotic therapy. Individuals usually present for care within a few days to weeks of symptom onset.[6]


Suspected additives

Electronic cigarette refers to the practice of inhaling an aerosol from an electronic cigarette device,[6] which works by heating a liquid that can contain various substances, including nicotine, tetrahydrocannabinol (THC), flavoring, and additives (e.g. glycerin (sold as vegetable glycerine (VG)), propylene glycol (PG)).[7] The long-term health impacts of vaping are unknown.[6]

Vegetable glycerine (VG), and propylene glycol (PG)

Vegetable glycerine (VG) was long thought to be a safe option. However, the carcinogen formaldehyde is known as a product of propylene glycol and glycerol vapor degradation,[8] these ingredients may also cause lung inflamation.[9]

Vitamin E acetate

On September 5, 2019, the Food and Drug Administration (FDA) in the US announced that 10 out of 18, or 56% of the samples of vape liquids sent in by states, linked to recent vaping related lung disease outbreak in the United States, tested positive for vitamin E acetate[10] which had been used as a thickening agent by illicit THC vape cartridge manufacturers.[11] On November 8, 2019, the Centers for Disease Control and Prevention (CDC) identified vitamin E acetate as a very strong culprit of concern in the vaping-related illnesses, but has not ruled out other chemicals or toxicants as possible causes.[12] The CDC's findings were based on fluid samples from the lungs of 29 patients with vaping-associated pulmonary injury, which provided direct evidence of vitamin E acetate at the primary site of injury in all the 29 lung fluid samples tested.[12] Research suggests when vitamin E acetate is inhaled, it may interfere with normal lung functioning.[5] A 2020 study found that vaped vitamin E acetate produced exceptionally toxic ketene gas, and carcinogenic alkenes and benzene.[13]

Injection

Safe

Eye drops (normal saline in disposable packages) are distributed to syringe users by needle exchange programs.

Unsafe

The injection of talc from crushed pills has been associated with pulmonary talcosis in intravenous drug users.[14]

Smoking/vaping

Talc is an excipient often used in pharmaceutical tablets. Also, illicit drugs that occur as white powder in their pure form are often cut with cheap talc. Natural talc is cheap but contains asbestos while asbestos-free talc is more expensive. Inhaled talc that has asbestos is generally accepted as being able to cause lung cancer if it is inhaled. The evidence about asbestos-free talc is less clear, according to the American Cancer Society.[15]

Talc can be avoided by dissolving the substance in water, filtering and discarding non-dissolving particles with a syringe, and evaporating the water of the dissolved substances.

External links

References

  1. https://www.pharmacytoday.org/article/S1042-0991(15)31507-3/pdf.  Missing or empty |title= (help)
  2. Layden, Jennifer E.; Ghinai, Isaac; Pray, Ian; et al. (2019). "Pulmonary Illness Related to E-Cigarette Use in Illinois and Wisconsin — Preliminary Report". New England Journal of Medicine. 382 (10): 903–916. doi:10.1056/NEJMoa1911614Freely accessible. ISSN 0028-4793. PMID 31491072. 
  3. "Outbreak of Lung Injury Associated with E-Cigarette Use, or Vaping". Centers for Disease Control and Prevention. 28 January 2020. Template:PD-notice
  4. Kelland, Kate (14 October 2019). "Vaping illness, deaths likely very rare beyond U.S., experts say". Reuters. 
  5. 5.0 5.1 "Outbreak of Lung Injury Associated with E-Cigarette Use, or Vaping". Centers for Disease Control and Prevention (CDC). 11 February 2020. Template:PD-notice
  6. 6.0 6.1 6.2 Template:Cite report
  7. Gotts, Jeffrey E.; Jordt, Sven-Eric; McConnell, Rob; Tarran, Robert (2019). "What are the respiratory effects of e-cigarettes?". BMJ. 366: l5275. doi:10.1136/bmj.l5275Freely accessible. ISSN 0959-8138. PMID 31570493. 
  8. Lestari, Kusuma S.; Humairo, Mika Vernicia; Agustina, Ukik (11 July 2018). "Formaldehyde Vapor Concentration in Electronic Cigarettes and Health Complaints of Electronic Cigarettes Smokers in Indonesia". Journal of Environmental and Public Health. 2018. doi:10.1155/2018/9013430. ISSN 1687-9805. 
  9. "Vaping propylene glycol and vegetable glycerine may lead to lung inflammation". News-Medical.net (in English). 18 October 2019. 
  10. Sun, Lena (September 6, 2019). "Contaminant found in marijuana vaping products linked to deadly lung illnesses, tests show". Washington Post (in English). Retrieved 2019-09-09.  Unknown parameter |url-status= ignored (help)
  11. "Three Companies Subpoenaed in Weed Vape Illness Investigation". Rolling Stone (in English). September 10, 2019.  Unknown parameter |url-status= ignored (help)
  12. 12.0 12.1 "Transcript of CDC Telebriefing: Update on Lung Injury Associated with E-cigarette Use, or Vaping". Centers for Disease Control and Prevention. 8 November 2019. Template:PD-notice
  13. Wu, D; O'Shea, DF (24 March 2020). "Potential for release of pulmonary toxic ketene from vaping pyrolysis of vitamin E acetate". Proceedings of the National Academy of Sciences of the United States of America. 117 (12): 6349–6355. doi:10.1073/pnas.1920925117. PMID 32156732. 
  14. Davis, LL. (Dec 1983). "Pulmonary "mainline" granulomatosis: talcosis secondary to intravenous heroin abuse with characteristic x-ray findings of asbestosis". J Natl Med Assoc. 75 (12): 1225–8. PMC 2561715Freely accessible. PMID 6655726. 
  15. "Talcum Powder and Cancer". www.cancer.org (in English).